|Zerit and facial nerve damage?
Mar 25, 2002
Hello. Positive for five years, several different treatments which always included Zerit. My question other than the peripheral neuropathy is there any evidence that the nerve damage from Zerit is more far reaching I personally seem to have facial weakness (similar to the onset of Bells Palsy) only on left side. I recently took a Drug Holiday and aside from feeling oh so much better! (high energy, positive outlook and great sleep the tingling in my face and eyes also stopped after about two days)
| Response from Dr. Boyle
Zerit (stavudine) has not been associated with Bell's Palsy, and it usually does not involve sensory loss other than in the extremities. However, it is possible that some sensory changes in other parts of the body may occur with Zerit treatment. From what you describe, I doubt that your symptoms are Zerit related and the resolution in 2 days supports that conclusion since generally Zerit-related neuropathies take a signficant time to resovlve once therapy is discontinued (and in fact may actually worsen for awhile).
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Regenerating Nerves From Neuropathy
- Is Sore Throat A Symptom Of Acute HIV Infection?
- Can AIDS Be Transmitted Through Sex With A Prostitute?
- Dry Mouth After Giving Oral Sex What Are The Chances Of HIV
- Itchy Vagina After Having Sex During Period Sign Of HIV AIDS
- Painful Red Spots After Licking Vagina Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.